MAUDE Adverse Event Report: MEDTRONIC VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 353101
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Codes Incontinence (1928); Itching Sensation (1943); Urinary Frequency / Polyuria (2275)
Date of Event 10/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a trial patient who was using an external neurostimulator (ens) for incontinence.It was noted that the patient's trial began on (b)(6) 2022.It was reported that the caller said "the lady" that calls them is foreign and they are hearing impaired, and doesn't understand the patient.Patient said, the device was off from 5pm saturday until 5pm sunday.They didn't realize it was off.Patient just kept going to the bathroom and thought they would have to turn the therapy up.Patient has no idea how the therapy got shut off.The patient had the handset laying on the coffee table and then went to bed.There is nobody at patient's home but them, patient lives alone.Patient itched like crazy saturday and sunday.Patient still itches today but not quite as bad.If patient get's up and moves around it itches.Patient clarified the itching is just on their back, not inside.Patient "has it taped to their back." agent asked if patient is allergic to the tape and they said no.Before saturday, before the ens got shut off, they weren't having as many voids and not having to change their depends.Patient got the trial for incontinence.Today they were going to the bathroom more and changing their depends more.Patient said, when the agent called them,they asked them "how much did you leak." all the information didn't pertain as they said the stimulation was off.Then caller asked "did you have an accident." caller said, "yes i had one because my machine wasn't on." then they asked if patient had to change their bed.Everything they asked patient pertained to when it was off.Patient was concerned because all the questions they were asking them was when their stimulation was off, so of course the therapy wasn't working.Troubleshooting walked caller through checking the settings and the stimulation was on.Helped patient increase the stimulation from 0.7 to 0.8.Transferred caller to support link to see if the patient could speak to a different agent they could understand.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC
7000 central ave ne
minneapolis MN 55432 3568
Manufacturer (Section G)
MEDTRONIC
7000 central ave ne
minneapolis MN 55432 3568
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key15725555
Report Number2182207-2022-02051
Device Sequence Number12559285
Product Code EZW
UDI-Device Identifier00763000640491
UDI-Public00763000640491
Combination Product (Y/N)N
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Initial Report FDA Received Date11/04/2022
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown